A fully implicit non-standard finite difference scheme for one dimensional Burgers' equation

Document Type : Research Paper

Authors

1 Department of Applied Mathematics, Saravan Branch, Islamic Azad University, Saravan, Iran.

2 Department of Applied Mathematics, Faculty of Mathematical Sciences, Guilan University, Rasht, Iran.

10.22105/jarie.2021.244715.1188

Abstract

In this paper we have studied a numerical approximation to the solution of the nonlinear Burgers' equation. The presented scheme is obtained by using the Non-Standard Finite Difference Method (NSFD). The use of NSFD method and its approximations play an important role for the formation of stable numerical methods. The main advantage of the scheme is that the algorithm is very simple and very easy to implement.

Keywords

Main Subjects


[1]       Burgers, J. M. (1948). A mathematical model illustrating the theory of turbulence. Advances in applied mechanics, 1, 171-199. https://doi.org/10.1016/S0065-2156(08)70100-5
[2]       Bell, J. B. Colella, P. Glaz, H. M. (1989). A second-order projection method for the incompressible Navier-Stokes equations. Journal of computational physics, 85, 257-283. https://doi.org/10.1016/0021-9991(89)90151-4
[3]       Burgers, J. M. (1974). The nonlinear diffusion equation. Reidel, Dordrecht.
[4]       Ibragimov, N. H. (1994). CRC handbook of lie group analysis of differential equations, Vol. 1, symmetries, exact solutions and conservation laws. CRC Press, Boca Raton.
[5]       Polyanin, A. D. & Zaitsev, V. F. (2004). Handbook of nonlinear partial differential equations. Chapman & Hall/CRC, Boca Raton.
[6]       Bluman, G. W. & Cole, J. D. (1969). The general similarity solution of the heat equation. Journal of mathematics and mechanics, 18, 1025-1042. https://www.jstor.org/stable/24893142
[7]       Sugimoto, N. (1991). Burgers equation with a fractional derivative; hereditary effects on nonlinear acoustic waves. Journal of fluid mechanics, 225, 631-653.
[8]       Whitham, G. B. (2011). Linear and nonlinear waves. John Wiley & Sons.
[9]       Weinan, E., Khanin, K., Mazel, A., & Sinai, Y. (2000). Invariant measures for Burgers equation with stochastic forcing. Annals of mathematics, 151(3), 877-960. https://doi.org/10.2307/121126
[10]   Bec, J., & Khanin, K. (2007). Burgers turbulence. Physics reports447(1-2), 1-66.
[11]   Yaghoubi, A. R. & Najafi, H. S. (2015). Comparison between standard and non-standard finite difference methods for solving first and second order ordinary differential equations. International journal of applied mathematical research, 4, 316-324. 10.14419/ijamr.v4i2.4331
[12]   Najafi, H. S. & Yaghoubi, A. R. (2014). Solving dynamic equation by the non-standard finite difference method. Journal of computer science & computational mathematics, 4 (4), 57-60.
[13]   Yaghoubi, A. R. & Najafi, H. S. (2019). Non-standard finite difference schemes for investigating stability of a mathematical model of virus therapy for cancer. Applications and applied mathematics: an international journal, 14 (2), 805-819.
[14]   Mickens, R. E. (2005). Advances in the applications of non-standard finite difference schemes. World Scientific, Singapore.
[15]   Mickens, R. E. (2001). A non-standard finite difference scheme for a nonlinear PDE having diffusive shock wave solutions. Mathematics and computers in simulation, 55, 549-555. https://doi.org/10.1016/S0378-4754(00)00309-8
[16]   Mickens, R. E. (2003). A non-standard finite difference scheme for a fisher PDE having nonlinear diffusion. Comput. Math. Appl., 45, 429-436. https://doi.org/10.1016/S0898-1221(03)80028-7
[17]   Mickens, R. E. (2005). A non-standard finite difference scheme for a PDE modeling combustion with nonlinear advection and diffusion. Mathematics and computers in simulation, 69, 439-446. https://doi.org/10.1016/j.matcom.2005.03.008
[18]   Mickens, R. E. (2007). Determination of denominator functions for a NSFD scheme for the fisher PDE with linear advection. Mathematics and computers in simulation, 74, 190-195. https://doi.org/10.1016/j.matcom.2006.10.006
[19]   Mickens, R. E. (2006). Calculation of denominator functions for non-standard finite difference schemes for differential equations satisfying a positivity condition. Wiley inter science, 23,
672-691. https://doi.org/10.1002/nu.20198